MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2700TFX
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 07/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry that a patient with a 29mm 2700tfx aortic valve was explanted after an implant duration of 6 years, 11 months due to unknown reasons.The explanted valve was replaced with a 27mm 3300tfx valve.The patient was in recovery post procedure.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Prosthetic endocarditis is a serious complication of valve replacement and repair surgeries despite improvements in prosthesis types, surgical techniques, and infection control measures.This infection is categorized into early (onset at 60 days or less post-implant) and intermediate/late (onset greater than 60 days post-implant).Intermediate/late onset occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the body and is not related to the sterilization or packaging process.In this case the onset was greater than 60 days post-implant.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.H1 corrected data: based on the additional information received, this event is no longer considered reportable.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 29mm 2700tfx aortic valve was explanted after an implant duration of 6 years, 11 months due to endocarditis with regurgitation and leaflet thickening.The patient presented with fever of unknown origin and stroke-like symptoms.The explanted valve was replaced with a 27mm 3300tfx valve.The patient was stable post procedure and discharged on pod #4.Pathology report: aortic valve biopsy final diagnosis; necroinflammatory exudate.No viable tissue present.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key17629453
Report Number2015691-2023-15510
Device Sequence Number20453422
Product Code DYE
UDI-Device Identifier00690103194067
UDI-Public(01)00690103194067(17)190727
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2019
Device Model Number2700TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age62 YR
Patient SexMale